Alert archive / Nevada / High Wind Warnings in 2010
High Wind Warning 7, NWS Elko, NV
NWS Elko, NV issued this high wind warning at Jun 15, 2010, 3:39 PM PDT for Elko County, White Pine County, Nevada. It took effect at Jun 16, 2010, 8:00 AM PDT. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2010, 3:39 PM PDT (22:39 UTC)
- In effect from
- Jun 16, 2010, 8:00 AM PDT
- Expired
- Jun 16, 2010, 3:39 AM PDT
- In force
- Issued by
- NWS Elko, NV
Counties Elko County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 150 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 10.7 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2783 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
775 WWUS75 KLKN 152239 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 339 PM PDT TUE JUN 15 2010 ...A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH WEDNESDAY... .A SIGNIFICANT CHANGE IN THE WEATHER IS EXPECTED ON WEDNESDAY. THUNDERSTORMS AND GUSTY WINDS ARE EXPECTED WITH THE APPROACH OF AN UNSEASONABLY COLD LOW PRESSURE SYSTEM. A STRONG SURFACE COLD FRONT WILL DEVELOP AND MOVE THROUGH THE SILVER STATE DURING THE DAY ON WEDNESDAY WITH WINDS GUSTING IN EXCESS OF 50 MPH ACROSS MUCH OF THE AREA. SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY AS THE FRONT MOVES THROUGH NORTHERN AND CENTRAL NEVADA. WITH CLEARING SKIES EXPECTED BEFORE SUNRISE THURSDAY...SUB-FREEZING TEMPERATURES ARE EXPECTED IN MANY VALLEY LOCATIONS. NVZ036-161045- /O.CAN.KLKN.HW.A.0003.100616T1200Z-100617T0600Z/ /O.CON.KLKN.FZ.A.0001.100617T0600Z-100617T1500Z/ NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...BATTLE MOUNTAIN... EMIGRANT PASS 339 PM PDT TUE JUN 15 2010 ...FREEZE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE HIGH WIND WATCH. A FREEZE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING. * TEMPERATURES: MID 20S IN LOWER VALLEYS TO NEAR 30 DEGREES. * TIMING: SKIES WILL BE CLEARING WEDNESDAY EVENING AND UNSEASONABLY COLD TEMPERATURES ARE EXPECTED THURSDAY MORNING. * LOCATIONS INCLUDE: BATTLE MOUNTAIN...EMIGRANT PASS * IMPACTS: GARDENS AND OTHER TENDER VEGETATION WILL NEED TO BE PROTECTED FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NVZ035-161045- /O.UPG.KLKN.HW.A.0003.100616T1200Z-100617T0600Z/ /O.NEW.KLKN.HW.W.0007.100616T1500Z-100617T0300Z/ /O.CON.KLKN.FZ.A.0001.100617T0600Z-100617T1500Z/ WHITE PINE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK 339 PM PDT TUE JUN 15 2010 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 8 PM PDT WEDNESDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN ELKO HAS UPGRADED THE HIGH WIND WATCH TO A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM TO 8 PM PDT WEDNESDAY. A FREEZE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING. A HIGH WIND WARNING IS IN EFFECT FROM 8 AM TO 8 PM PDT WEDNESDAY. A FREEZE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING. * WINDS: SUSTAINED WINDS 35-45 MPH WITH GUSTS TO 60 MPH. * TEMPERATURES: MID 20S IN LOWER VALLEYS TO NEAR 30 DEGREES. * TIMING: STRONG WINDS WILL DEVELOP EARLY WEDNESDAY MORNING AS A STRONG SURFACE COLD FRONT MOVES THROUGH THE AREA. WINDS WILL BEGIN TO DIMINISH BY WEDNESDAY EVENING...LEAVING BEHIND CLEARING SKIES AND UNSEASONABLY COLD TEMPERATURES THURSDAY MORNING. * LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK * IMPACTS: TRAVELERS ALONG ROADWAYS IN CENTRAL NEVADA WILL NEED TO USE CAUTION DUE TO STRONG CROSS WINDS WEDNESDAY. WEDNESDAY NIGHT AND EARLY THURSDAY MORNING... GARDENS AND OTHER TENDER VEGETATION WILL NEED TO BE PROTECTED FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NVZ013-161045- /O.UPG.KLKN.HW.A.0003.100616T1200Z-100617T0600Z/ /O.NEW.KLKN.HW.W.0007.100616T1500Z-100617T0300Z/ NORTHERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH 339 PM PDT TUE JUN 15 2010 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 8 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS UPGRADED THE HIGH WIND WATCH TO A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM TO 8 PM PDT WEDNESDAY. * WINDS: SUSTAINED WINDS 35-45 MPH WITH GUSTS TO 60 MPH. * TIMING: STRONG WINDS WILL DEVELOP EARLY WEDNESDAY MORNING AS A STRONG SURFACE COLD FRONT MOVES THROUGH THE AREA. WINDS WILL BEGIN TO DIMINISH BY WEDNESDAY EVENING. * LOCATIONS INCLUDE: TONOPAH * IMPACTS: TRAVELERS ALONG ROADWAYS IN CENTRAL NEVADA WILL NEED TO USE CAUTION DUE TO STRONG CROSS WINDS WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NVZ033-161045- /O.UPG.KLKN.HW.A.0003.100616T1200Z-100617T0600Z/ /O.NEW.KLKN.HW.W.0007.100617T0000Z-100617T0600Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WEST WENDOVER 339 PM PDT TUE JUN 15 2010 ...HIGH WIND WARNING IN EFFECT FROM 5 PM TO 11 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS UPGRADED THE HIGH WIND WATCH TO A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 PM TO 11 PM PDT WEDNESDAY. * WINDS: SUSTAINED WINDS 35-45 MPH WITH GUSTS TO 60 MPH. * TIMING: STRONG WINDS WILL DEVELOP LATE WEDNESDAY AFTERNOON AS A STRONG SURFACE COLD FRONT MOVES THROUGH THE AREA. WINDS WILL BEGIN TO DIMINISH BY LATE WEDNESDAY EVENING. * LOCATIONS INCLUDE: WEST WENDOVER * IMPACTS: TRAVELERS ALONG ROADWAYS IN EASTERN NEVADA WILL NEED TO USE CAUTION DUE TO STRONG CROSS WINDS WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NVZ031-032-037-161045- /O.UPG.KLKN.HW.A.0003.100616T1200Z-100617T0600Z/ /O.NEW.KLKN.WI.Y.0024.100616T1800Z-100617T0300Z/ /O.CON.KLKN.FZ.A.0001.100617T0600Z-100617T1500Z/ NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...OWYHEE...ELKO... SPRING CREEK...WELLS...CARLIN...CLOVER VALLEY...PEQUOP SUMMIT... AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT 339 PM PDT TUE JUN 15 2010 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT WEDNESDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A FREEZE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING. * WINDS: SUSTAINED WINDS 30-40 MPH WITH GUSTS TO 55 MPH. * TEMPERATURES: MID 20S IN LOWER VALLEYS TO NEAR 30 DEGREES. * TIMING: STRONG WINDS WILL DEVELOP EARLY WEDNESDAY MORNING AS A STRONG SURFACE COLD FRONT MOVES THROUGH THE AREA. WINDS WILL BEGIN TO DIMINISH BY WEDNESDAY EVENING...LEAVING BEHIND CLEARING SKIES AND UNSEASONABLY COLD TEMPERATURES THURSDAY MORNING. * LOCATIONS INCLUDE: OWYHEE...ELKO...SPRING CREEK...WELLS... CARLIN...CLOVER VALLEY...PEQUOP SUMMIT...AUSTIN... AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT * IMPACTS: TRAVELERS ALONG ROADWAYS IN NORTHERN AND CENTRAL NEVADA WILL NEED TO USE CAUTION DUE TO STRONG CROSS WINDS WEDNESDAY. WEDNESDAY NIGHT AND EARLY THURSDAY MORNING... GARDENS AND OTHER TENDER VEGETATION WILL NEED TO BE PROTECTED FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NVZ034-161045- /O.UPG.KLKN.HW.A.0003.100616T1200Z-100617T0600Z/ /O.NEW.KLKN.WI.Y.0024.100616T1800Z-100617T0300Z/ RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE FOLLOWING LOCATIONS...LEE...RUBY LAKE 339 PM PDT TUE JUN 15 2010 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS: SUSTAINED WINDS 30-40 MPH WITH GUSTS TO 55 MPH. * TIMING: STRONG WINDS WILL DEVELOP EARLY WEDNESDAY MORNING AS A STRONG SURFACE COLD FRONT MOVES THROUGH THE AREA. WINDS WILL BEGIN TO DIMINISH BY WEDNESDAY EVENING. * LOCATIONS INCLUDE: LEE...RUBY LAKE * IMPACTS: TRAVELERS ALONG ROADWAYS IN NORTHERN NEVADA WILL NEED TO USE CAUTION DUE TO STRONG CROSS WINDS WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ030-161045- /O.CON.KLKN.FZ.A.0001.100617T0600Z-100617T1500Z/ HUMBOLDT COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA 339 PM PDT TUE JUN 15 2010 ...FREEZE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... A FREEZE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING. * TEMPERATURES: MID 20S IN LOWER VALLEYS TO NEAR 30 DEGREES. * TIMING: CLEARING SKIES BEHIND A COLD FRONT WEDNESDAY NIGHT WILL LEAD TO UNSEASONABLY COLD TEMPERATURES THURSDAY MORNING. * LOCATIONS INCLUDE: WINNEMUCCA * IMPACTS: GARDENS AND OTHER TENDER VEGETATION WILL NEED TO BE PROTECTED FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ LW
1 follow-up statement
248 WWUS75 KLKN 161039 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 339 AM PDT WED JUN 16 2010 ...A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH NORTHERN AND CENTRAL NEVADA TODAY... .AN UNSEASONABLY COLD LOW PRESSURE SYSTEM WILL MOVE ACROSS NORTHERN AND CENTRAL NEVADA TODAY BRINGING STRONG GUSTY WINDS. WINDS GUSTING IN EXCESS OF 45 MPH ARE EXPECTED ACROSS MUCH OF THE AREA. WITH CLEARING SKIES EXPECTED BEFORE SUNRISE THURSDAY...SUB-FREEZING TEMPERATURES ARE EXPECTED IN MANY VALLEY LOCATIONS. NVZ035-162300- /O.CAN.KLKN.HW.W.0007.100616T1500Z-100617T0300Z/ /O.UPG.KLKN.FZ.A.0001.100617T0600Z-100617T1500Z/ /O.NEW.KLKN.FZ.W.0001.100617T0600Z-100617T1500Z/ /O.EXA.KLKN.WI.Y.0024.100616T1800Z-100617T0300Z/ WHITE PINE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK 339 AM PDT WED JUN 16 2010 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT THURSDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT THURSDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. * WINDS: SUSTAINED WEST WINDS 25-35 MPH WITH GUSTS TO 45 MPH. * TEMPERATURES: MID 20S IN THE COLDEST VALLEYS TO LOWER 30S. * TIMING: VERY WINDY CONDITIONS WILL DEVELOP LATE THIS MORNING AS A STRONG SURFACE COLD FRONT MOVES THROUGH THE AREA. WINDS WILL BEGIN TO DIMINISH THIS EVENING...LEAVING BEHIND CLEARING SKIES AND UNSEASONABLY COLD TEMPERATURES THURSDAY MORNING. * LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK. * IMPACTS: TRAVELERS ALONG ROADWAYS WILL NEED TO USE CAUTION DUE TO VERY WINDY CONDITIONS TODAY. TONIGHT AND EARLY THURSDAY MORNING... GARDENS AND OTHER TENDER VEGETATION WILL NEED TO BE PROTECTED FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ013-162300- /O.CAN.KLKN.HW.W.0007.100616T1500Z-100617T0300Z/ /O.EXA.KLKN.WI.Y.0024.100616T1800Z-100617T0300Z/ NORTHERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH 339 AM PDT WED JUN 16 2010 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. * WINDS: SUSTAINED WEST WINDS 25-35 MPH WITH GUSTS TO 50 MPH. * TIMING: VERY WINDY CONDITIONS WILL DEVELOP BY LATE MORNING AS A STRONG SURFACE COLD FRONT MOVES THROUGH THE AREA. WINDS WILL BEGIN TO DIMINISH THIS EVENING...LEAVING BEHIND CLEARING SKIES AND UNSEASONABLY COLD TEMPERATURES THURSDAY MORNING. * LOCATIONS INCLUDE: TONOPAH. * IMPACTS: TRAVELERS ALONG AREA ROADWAYS WILL NEED TO USE CAUTION DUE TO VERY WINDY CONDITIONS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ033-162300- /O.CAN.KLKN.HW.W.0007.100617T0000Z-100617T0600Z/ /O.EXB.KLKN.WI.Y.0024.100616T2000Z-100617T0400Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WEST WENDOVER 339 AM PDT WED JUN 16 2010 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. * WINDS: SUSTAINED WEST WINDS 25-35 MPH WITH GUSTS TO 50 MPH. * TIMING: VERY WINDY CONDITIONS WILL DEVELOP BY EARLY AFTERNOON AS A STRONG SURFACE COLD FRONT MOVES THROUGH THE AREA. WINDS WILL BEGIN TO DIMINISH THIS EVENING...LEAVING BEHIND CLEARING SKIES AND UNSEASONABLY COLD TEMPERATURES THURSDAY MORNING. * LOCATIONS INCLUDE: WEST WENDOVER. * IMPACTS: TRAVELERS ALONG AREA ROADWAYS WILL NEED TO USE CAUTION DUE TO VERY WINDY CONDITIONS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ031-032-037-162300- /O.UPG.KLKN.FZ.A.0001.100617T0600Z-100617T1500Z/ /O.NEW.KLKN.FZ.W.0001.100617T0600Z-100617T1500Z/ /O.CON.KLKN.WI.Y.0024.100616T1800Z-100617T0300Z/ NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...OWYHEE...ELKO... SPRING CREEK...WELLS...CARLIN...CLOVER VALLEY...PEQUOP SUMMIT... AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT 339 AM PDT WED JUN 16 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING. * WINDS: SUSTAINED WEST WINDS 25-35 MPH WITH GUSTS OVER 45 MPH. * TEMPERATURES: MID 20S IN THE COLDEST VALLEYS TO LOWER 30S. * TIMING: VERY WINDY CONDITIONS WILL DEVELOP BY LATE MORNING AS A STRONG SURFACE COLD FRONT MOVES THROUGH THE AREA. WINDS WILL BEGIN TO DIMINISH THIS EVENING...LEAVING BEHIND CLEARING SKIES AND UNSEASONABLY COLD TEMPERATURES THURSDAY MORNING. * LOCATIONS INCLUDE: OWYHEE...ELKO...SPRING CREEK...WELLS... CARLIN...CLOVER VALLEY...PEQUOP SUMMIT...AUSTIN... AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT. * IMPACTS: TRAVELERS ALONG AREA ROADWAYS WILL NEED TO USE CAUTION DUE TO VERY WINDY CONDITIONS TODAY. WEDNESDAY NIGHT AND EARLY THURSDAY MORNING... GARDENS AND OTHER TENDER VEGETATION WILL NEED TO BE PROTECTED FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ030-036-162300- /O.UPG.KLKN.FZ.A.0001.100617T0600Z-100617T1500Z/ /O.NEW.KLKN.FZ.W.0001.100617T0600Z-100617T1500Z/ HUMBOLDT COUNTY-NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA... BATTLE MOUNTAIN...EMIGRANT PASS 339 AM PDT WED JUN 16 2010 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM PDT THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES: MID 20S IN THE COLDEST VALLEYS TO LOWER 30S. * TIMING: CLEARING SKIES BEHIND A COLD FRONT WILL LEAD TO UNSEASONABLY COLD TEMPERATURES THURSDAY MORNING. * LOCATIONS INCLUDE: WINNEMUCCA...BATTLE MOUNTAIN...EMIGRANT PASS. * IMPACTS: GARDENS AND OTHER TENDER VEGETATION WILL NEED TO BE PROTECTED FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NVZ034-162300- /O.CON.KLKN.WI.Y.0024.100616T1800Z-100617T0300Z/ RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE FOLLOWING LOCATIONS...LEE...RUBY LAKE 339 AM PDT WED JUN 16 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING. * WINDS: SUSTAINED WEST WINDS 30-40 MPH WITH GUSTS TO 55 MPH. * TIMING: VERY WINDY CONDITIONS WILL DEVELOP BY LATE MORNING AS A STRONG SURFACE COLD FRONT MOVES THROUGH THE AREA. WINDS WILL BEGIN TO DIMINISH THIS EVENING. * LOCATIONS INCLUDE: LEE...RUBY LAKE. * IMPACTS: TRAVELERS ALONG AREA ROADWAY WILL NEED TO USE CAUTION DUE TO VERY WINDY CONDITIONS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this high wind warning went out at Jun 15, 2:59 PM PDT, 40 minutes earlier.
Area forecast discussion, Jun 15, 2:59 PM PDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 259 PM PDT TUE JUN 15 2010 .SYNOPSIS...A LATE-SPRING LOW PRESSURE SYSTEM WILL BRING STRONG WINDS...MOUNTAIN SNOW...AND FREEZING TEMPERATURES TO THE SILVER STATE THE NEXT COUPLE DAYS. WINDS WILL BECOME GUSTY TODAY HOWEVER THE STRONGEST WINDS WILL BE ON WEDNESDAY AS A COLD FRONT MOVES THROUGH. FREEZING TEMPERATURES ARE EXPECTED THURSDAY MORNING AS THE WINDS SUBSIDE AND SKIES CLEAR OUT. && .SHORT TERM...TONIGHT THROUGH THURSDAY. SOUTHWEST FLOW ALOFT IS STRENGTHENING AS A MODEST UPPER JET CORE MOVES ACROSS THE STATE. THIS SOUTHERN BRANCH JET MERGED WITH THE MEAN JET FLOW OVER HUMBOLDT COUNTY LAST EVENING TO PRODUCE SOME THUNDERSTORM ACTIVITY. CUMULUS BUILDUPS WERE NOTED OVER CENTRAL NEVADA BY MID- MORNING THIS MORNING. TO THE NORTH...IN ELKO COUNTY...CIRRUS SHIELD WAS SUBSTANTIAL DURING THE MORNING AND IS NOW BREAKING...ALLOWING FOR MORE TS POTENTIAL. A STRONG LINE HAS DEVELOPED FROM EUREKA TO MONTELLO ALONG WHICH PULSE STORMS ARE TRIGGERING. THE SHORT TERM MODELS ARE IN VERY GOOD AGREEMENT THROUGH THURSDAY. A STRONG LOW PRESSURE SYSTEM WILL DIG INTO THE CWA OVER THE NEXT 24-48 HOURS. ATTM CENTRAL LOW PRESSURE IS ENTERING THE NW CONUS DIFLUENCE ALOFT IS CREATING AN UNSTABLE ENVIRONMENT CONDUCIVE TO THUNDERSTORM DEVELOPMENT. THE LOW CENTER WILL MOVE NEAR THE CA/OR/NV JUNCTION TONIGHT AND THE FIRST SIGNIFICANT JET FEATURE...75KT...WILL PASS OVER NORTHERN NEVADA. WITH A POTENT FRONT EXPECTED TO DEVELOP AND MOVE THROUGH THE CWA ON WEDNESDAY...MIDNIGHT TEMPERATURES NEAR 60 DEGREES MAY BE THE BEST SHOT AT A MAX T FOR THE DAY. WINDS WILL BE BLUSTERY TONIGHT AND OVERNIGHT LOWS WILL BE MODEST. THE MAIN COLD FRONT WILL MOVE THROUGH BEGINNING EARLY WEDNESDAY OVER HUMBOLDT COUNTY PULLING IN SOME -6 TO -8 H7 TEMPS. WINDS ALONG THE FRONT WILL BE VERY STRONG. WINDS WILL POSSIBLY SUSTAIN AT 40 MPH ALONG THE FRONT AND GUSTS COULD EXCEED HIGH WIND CRITERIA. HAVE ISSUED HIGH WIND WARNING FOR ZONES 13 AND 35...AND WITH LATER TIMING...FOR ZONE 33. HAVE ISSUED ADVISORY FOR ZONES 31 32 34 AND 37. LESS THAN ADVISORY CONDITION ARE EXPECTED FOR ZONES 30 AND 36. THE MOUNTAINS NORTH OF INTERSTATE 80 AND POSSIBLY THE RUBY MOUNTAINS SHOULD RECEIVE A FEW INCHES OF SNOW WEDNESDAY AS SNOW LEVELS DIP BELOW 6500 FEET...POSSIBLY TO THE HIGHER VALLEY FLOORS OF NORTHERN ELKO COUNTY. .LONG TERM...THURSDAY NIGHT THROUGH NEXT TUESDAY. OVERALL PATTERN AGREEMENT EXISTS BETWEEN THE 12UTC GFS AND ECMWF THROUGH THE LONG TERM...FEATURING A PERSISTENT TROUGH OVER THE WEST COAST AND WESTERN UNITED STATES THROUGH THE PERIOD. HOWEVER...THE TROUGH LOOKS RELATIVELY WEAK...AND MOISTURE STARVED...SO WIDESPREAD PRECIPITATION IS NOT EXPECTED. HOWEVER...GIVEN PERSISTENT INSTABILITY DURING THE AFTERNOON HOURS AND DISTURBANCES ROTATING AROUND THE TROUGH...INCREASED POPS SLIGHTLY TO INCLUDE SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON HOURS SATURDAY THROUGH MONDAY. RIGHT NOW HAVE CONFINED IT MAINLY TO THE NORTHEASTERN PORTION OF THE CWA...BUT THE THREAT MAY WELL BE MORE WIDESPREAD. TEMPERATURES WILL BE NEAR NORMAL FOR MID JUNE. RCM && .AVIATION...MAIN CONCERN THIS AFTERNOON AND EVENING WILL BE SCATTERED THUNDERSTORMS...MAINLY IN THE VICINITY OF KEKO. WHILE THUNDERSTORMS CERTAINLY WON'T BE CONTINUOUS...PASSING CELLS MAY PRODUCE BRIEF STRONG GUSTY WINDS UP TO 45 KNOTS...SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN. VIS MAY BRIEFLY FALL TO MVFR LEVELS...THOUGH CIGS SHOULD REMAIN VFR. ELSEWHERE...GUSTY SOUTH TO SOUTHWEST WINDS WILL BE ISSUES AT THE OTHER TAF SITES THIS AFTERNOON AND EVENING...BUT THERE ARE NO OTHER CONCERNS. LATER TONIGHT AND TOMORROW MORNING...BAND OF SHOWERS MAY PRODUCE MVFR CIGS AND VIS AT KWMC...BEFORE MORE SCATTERED THUNDERSTORMS DEVELOP TOMORROW AFTERNOON AROUND KEKO AND KELY. WINDS WILL ALSO BECOME STRONG AND GUSTY IN THE AFTERNOON TOMORROW...PARTICULARLY AROUND KTPH WHERE GUSTS MAY EXCEED 50 KNOTS BRIEFLY. WHILE THIS IS ALSO POSSIBLE AT KELY...THE CHANCES THERE ARE NOT AS GOOD. RCM && .FIRE WEATHER...GUSTY WINDS WITH ISOLATED THUNDERSTORMS WILL DEVELOP AHEAD OF AN UNSEASONABLY COLD AREA OF LOW PRESSURE APPROACHING FROM THE PACIFIC NORTHWEST. THUNDERSTORMS MAY BE SCATTERED OVER NORTHERN NEVADA NEAR THE ID/OR BORDERS. THESE STORMS COULD BEGIN AS DRY...BUT WILL QUICKLY BECOME WET AS THE LOWER LEVELS MOISTEN UP. A VERY STRONG COLD FRONT WILL MOVE THROUGH THE STATE WEDNESDAY. STRONG WINDS IN EXCESS OF 50 MPH COULD BE POSSIBLE...ALONG WITH ISOLATED TO SCATTERED CONVECTION...AND MUCH COLDER TEMPERATURES. WIDESPREAD FREEZING VALLEY TEMPERATURES ARE EXPECTED THURSDAY MORNING. DRIER AND WARMER WEATHER WILL RETURN THURSDAY. && .HYDROLOGY...SNOWPACK IS DEPLETING AND WATER LEVELS IN SMALLER RIVERS AND STREAMS CONTINUE TO SUBSIDE. THE HUMBOLDT RIVER IS CRESTING WEST OF BATTLE MOUNTAIN. NO FLOODING IS EXPECTED AT THIS TIME. && .LKN WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING FOR HUMBOLDT COUNTY...NORTHERN ELKO COUNTY...NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY...WHITE PINE COUNTY. WIND ADVISORY FROM 11 AM TO 8 PM PDT WEDNESDAY FOR NORTHERN ELKO COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY. HIGH WIND WARNING FROM 5 PM TO 11 PM PDT WEDNESDAY FOR EXTREME EASTERN ELKO COUNTY. HIGH WIND WARNING FROM 8 AM TO 8 PM PDT WEDNESDAY FOR NORTHERN NYE COUNTY...WHITE PINE COUNTY. && 92/93
Hazardous weather outlook, Jun 15, 3:24 AM PDT, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 324 AM PDT TUE JUN 15 2010 NVZ013-030>037-161030- NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 324 AM PDT TUE JUN 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. A STRONG STORM SYSTEM WILL BEGIN TO APPROACH THE REGION TODAY...BRINGING AFTERNOON SHOWERS AND THUNDERSTORMS TO CENTRAL AND NORTHERN NEVADA. SOME THUNDERSTORMS ARE EXPECTED TO BE STRONG WITH GUSTY WINDS BEING THE MAIN THREAT...ESPECIALLY ACROSS NORTHERN ELKO COUNTY. THUNDERSTORMS WILL DIMINISH BY LATE EVENING AS DAYTIME HEATING IS LOST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE UNSEASONABLY STRONG LATE SPRING STORM WILL MOVE DIRECTLY OVER NORTHERN NEVADA DURING THE DAY ON WEDNESDAY. VERY STRONG WINDS WILL ACCOMPANY THIS SYSTEM...WITH WIDESPREAD WIND GUSTS GREATER THEN 50 MPH POSSIBLE. MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED...WITH STRONG STORMS ONCE AGAIN POSSIBLE ACROSS EASTERN NEVADA FROM MIDDAY WEDNESDAY THROUGH EARLY AFTERNOON. COLDER AIR WILL RUSH IN BEHIND THE FRONT...DROPPING SNOW LEVELS TO 6500 FEET ACROSS NORTHERN NEVADA. THE WEATHER WILL SETTLE DOWN WEDNESDAY NIGHT...WITH A VERY COLD AIRMASS OVER THE AREA. THIS WILL ALLOW TEMPERATURES TO DROP TO SUB-FREEZING LEVELS IN VALLEY LOCATIONS ACROSS MUCH OF NORTHERN AND CENTRAL NEVADA. TEMPERATURES ARE EXPECTED TO STAY ABOVE FREEZING IN THE TONOPAH AND WENDOVER REGIONS OF THE STATE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
In the hours before
Special weather statement, Jun 15, 3:20 PM PDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
320 PM PDT TUE JUN 15 2010
NVZ031>033-152300-
EXTREME EASTERN ELKO COUNTY NV-NORTHERN ELKO COUNTY NV-SOUTHWEST AND
SOUTH CENTRAL ELKO COUNTY NV-
320 PM PDT TUE JUN 15 2010
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ELKO COUNTY UNTIL 400 PM
PDT...
AT 312 PM PDT...ALONG A LINE EXTENDING FROM PEQUOP SUMMIT TO 13 MILES
NORTHWEST OF MONTELLO...AND MOVING NORTHEAST AT 35 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
MONTELLO...
LAT...LON 4114 11491 4165 11446 4183 11406 4110 11406
4110 11435
TIME...MOT...LOC 2219Z 331DEG 30KT 4108 11458 4138 11425
REAThe office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 3:20 PM PDT | Special Weather Statement | LKN | 40 min | |
| Jun 15, 3:39 PM PDT | Wind Advisory | LKN | Elko, Eureka, Lander, White Pine | 28 hr |
| Jun 15, 3:54 PM PDT | Special Weather Statement | LKN | 36 min |
Nearby
High Wind Warnings in Nevada, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.